Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 8, 2018, 7:13 AM CST for 8 counties in Florida. It took effect at Mar 8, 2018, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 7:13 AM CST (13:13 UTC)
- In effect from
- Mar 8, 2018, 11:00 AM CST
- Expired
- Mar 8, 2018, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Dixie County, FL, Gadsden County, FL, Lafayette County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 33 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS82 KTAE 081313 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 813 AM EST Thu Mar 8 2018 ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS EVENING FOR PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... .A combination of low relative humidity, breezy conditions and dry fuels will produce red flag conditions today for several counties across northwest Florida. FLZ007-008-010-012-016-017-026-027-029-034-108-112-127-134-082300- /O.NEW.KTAE.FW.W.0001.180308T1700Z-180308T2300Z/ North Walton-Central Walton-Washington-Inland Bay-Gadsden-Leon- Liberty-Inland Wakulla-Lafayette-Inland Dixie-South Walton- Coastal Bay-Coastal Wakulla-Coastal Dixie- 813 AM EST Thu Mar 8 2018 /713 AM CST Thu Mar 8 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS EVENING FOR A COMBINATION OF LOW RH, BREEZY CONDITIONS AND DRY FUELS FOR FIRE WEATHER ZONES 007, 008, 010, 012, 016, 017, 026, 027, 029, 034, 108, 112, 127, AND 134... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from noon EST /11 AM CST/ today to 6 PM EST /5 PM CST/ this evening. * AFFECTED AREA...Fire weather zones 007, 008, 010, 012, 016, 017, 026, 027, 029, 034, 108, 112, 127, and 134. * WIND...Northwest around 15 mph. * HUMIDITY...22 to 28 percent. * ERC...26 to 34. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 1:41 AM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 8, 1:41 AM CST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
241 AM EST Thu Mar 8 2018
.NEAR TERM [Through Today]...
An eastern CONUS trough aloft, and ridging at the surface will
prevail through today. Breezy conditions will aid in diurnal mixing,
though a stronger cold pool aloft than yesterday will result in
slightly cooler afternoon highs than on Wednesday. Expect highs in
the upper 50s to low 60s, under clear skies, across the region.
.SHORT TERM [Tonight Through Saturday]...
Quiet and dry weather will persist through the short term period,
with broad troughing aloft early in the period giving way to quasi-
zonal flow late in the period. The ridge axis at the surface will
slide off to the east through the period, opening up the Gulf late
in the period. Expect return flow to increase late in the period,
ahead of a developing surface low to the west, setting the stage for
an active start to the long term period. Outside of a cold start to
Friday, with temperatures in the low 30s, temperatures are expected
to moderate to near normal levels by the end of the period. Lows in
the 30s and 40s and highs in the 60s and 70s can be expected.
.LONG TERM [Saturday Night Through Thursday]...
A strengthening shortwave trough will eject out of the Southern
Rockies Saturday and traverse the Southern Plains/Mississippi
Valley, entering the Southeast by late Saturday/early Sunday
timeframe. As mentioned in the short term discussion, return flow
will increase across the tri-state region on Saturday ahead of the
developing surface low near the ArkLaTex region. While showers and
thunderstorms are likely Saturday night through Sunday across the
entire region, severe weather chances remain murky at this time.
Instability and moisture (to a lesser extent) looks to be the
limiting factors at this time. It is worth noting that there will be
plenty of shear associated with this system, so a strong storm
cannot be ruled out.
Another cold front will sweep through the region Sunday into Monday,
yielding dry conditions and noticeably cooler temperatures through
the end of the period. Highs in the 60s and lows in the upper
30s/low 40s will be common.
&&
.AVIATION [Through 06Z Friday]...
VFR conditions under clear skies will prevail through the TAF.
Gusty NW winds are expected once again this afternoon.
&&
.MARINE...
Elevated northwesterly winds will persist through Friday before
calming below cautionary levels. Wave heights will generally range
from 2 to 4 feet today into Friday, before gradually decreasing into
the weekend. Another round of elevated winds and seas will are
expected Saturday into Sunday, with showers and thunderstorm chances
increasing late Saturday through Sunday.
&&
.FIRE WEATHER...
Deep mixing heights and strong transport winds will result in high
dispersion indices today across the region. Though relative humidity
values will fall to critical thresholds in Florida and couple with
strong winds, ERC values will fall short of needing a Red Flag
warning. Winds will subside enough by Friday to preclude any Red
Flag conditions, even though relative humidities will remain
critically low.
&&
.HYDROLOGY...
Local rivers remain steady and below action stage. The progressive
nature of this weekend's system will likely not pose a flooding
threat across the region. General rainfall amounts of 0.5 to 1.5
inches are possible with this system, with the highest rainfall
totals likely in the Florida Panhandle.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 33 67 39 72 / 0 0 0 0 10
Panama City 60 38 64 50 71 / 0 0 0 0 20
Dothan 57 33 64 43 71 / 0 0 0 0 10
Albany 57 33 63 40 71 / 0 0 0 0 10
Valdosta 60 34 64 38 72 / 0 0 0 0 0
Cross City 62 33 67 37 73 / 0 0 0 0 0
Apalachicola 60 37 63 49 70 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory until 8 AM EST /7 AM CST/ this morning for
Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-
Lafayette-Leon-Liberty-Madison-North Walton-Washington.
GA...Frost Advisory until 8 AM EST this morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Frost Advisory until 7 AM CST this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Harrigan
MARINE...Pullin
FIRE WEATHER...Harrigan
HYDROLOGY...PullinThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:04 PM CST | Frost Advisory | TAE | Bay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more | 11 hr |
| Mar 8, 2:10 AM CST | Rip Current Statement | TAE | Gulf, Walton | 22 hr |
| Mar 8, 12:40 PM CST | Frost Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gulf, Jackson and 5 more | 19 hr |
| Mar 8, 12:40 PM CST | Freeze Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 19 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.